Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 30, 2005, 1:07 PM EDT for Preble County, Ohio; Union County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 1:07 PM EDT (17:07 UTC)
- Expired
- Jun 30, 2005, 1:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Union County, IN, Preble County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 301707 SVRILN INC161-OHC135-301745- /O.NEW.KILN.SV.W.0085.050630T1707Z-050630T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 107 PM EDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN UNION COUNTY IN INDIANA SOUTHERN PREBLE COUNTY IN OHIO * UNTIL 145 PM EDT(1245 PM EST) * AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SUGAR VALLEY...MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... GRATIS... WEST ALEXANDRIA... IN ADDITION...WHEATVILLE AND WEST ELKTON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3977 8492 3958 8492 3958 8450 3976 8449 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:30 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 30, 11:30 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1130 AM EDT THU JUN 30 2005 .SHORT TERM (REST OF TODAY)... WELL DEFINED OUTFLOW EXTENDING INTO WEST CENTRAL ATTM. THIS FEATURE WILL CONTINUE TO BE A FOCUSING MECHANISM FOR CONVECTIVE DEVLOPMENT AS IT LAYS OUT SOMEWHERE ALONG THE I-70 CORRIDOR. VERY LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT TODAY...AND NO KINETMATICS TO SPEAK OF EITHER WITH WINDS LESS THAN 25 KNOTS THROUGH THE ATMOSPHERE. WILL STILL SEE PLENTY OF STRONG TO LOCALLY SEVERE CONVECTION HOWEVER GIVEN IMPRESSIVE THERMODYNAMICS AND PLENTY OF CONVECTION INITIATED OFF LOW LEVEL BOUNDARIES. HAVE RAISED POPS ACROSS THE BOARD AND CHANGED WORDING TO COVERAGE TERMINOLOGY. BEST COVERAGE WILL BE ALONG AND NORTH OF I-70...BUT ANYWHERE COULD SEE CONVECTION TODAY. LOWERED TEMPERATURES IN THE NORTHWEST GIVEN CURRENT SATELLITE AND RADAR TRENDS...AND RAISED IN THE SOUTH WHERE MORE SUN WILL BE REALIZED. && .PREVIOUS DISCUSSION... (ISSUED 650 AM EDT THU JUN 30 2005) AVIATION (12Z-12Z)... EXPECT SOME RESTRICTION TO VISIBILITY TO CONTINUE WELL INTO THE MORNING BUT THIS SHOULD COME UP TO VFR IN THE NEXT FEW HOURS. CONVECTION HAS DEVELOPED TO THE WEST OF KDAY BUT IT HAS BEEN SLOW MOVING SO IT MAY NOT EVEN IMPACT THAT TERMINAL. FORCING IS RATHER WEAK THROUGH THE DAY BUT A SUBTLE SHORT WAVE PASSING THROUGH THE REGION COULD PRODUCE SOME THUNDERSTORMS THROUGH EARLY AFTERNOON. THERE WILL BE A BETTER CHANCE FROM LATE AFTERNOON INTO THE EARLY EVENING WHEN INSTABILITY IS THE GREATEST. EXPECT SOME HAZE AND MIST TO LOWER VISIBILITY AGAIN AFTER DARK. THEN THERE IS THE POTENTIAL FOR A CONVECTIVE LINE TO DEVELOP AND MOVE ACROSS THE TAF SITES LATE IN THE FORECAST PERIOD. HOWEVER THERE IS SOME UNCERTAINTY WITH THIS. SO HAVE JUST INCLUDED AS VCTS FOR NOW. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...JOHNSTONE
Hazardous weather outlook, Jun 30, 5:00 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU JUN 30 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 30, 10:45 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT THU JUN 30 2005 OHZ043-301515- SHELBY OH- 1045 AM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1115 AM EDT... AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LAKE LORAMIE STATE PARK...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HARDIN...NEWBERN...ANNA...SWANDERS...SIDNEY...PORT JEFFERSON... PLATTSVILLE...PEMBERTON...BALLOU AND MAPLEWOOD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:37 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1137 AM EDT THU JUN 30 2005 OHZ053-301600- CLARK OH- 1137 AM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARK COUNTY THROUGH NOON EDT... AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 41 AT STATE ROUTE 235... MOVING SOUTH AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DONNELSVILLE...SPRINGFIELD...PITCHIN...SNYDERVILLE...GREEN MEADOWS AND ENON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:52 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1152 AM EDT THU JUN 30 2005 OHZ043-301615- SHELBY OH- 1152 AM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1215 PM EDT... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MCCARTYVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HOUSTON...SWANDERS...HARDIN...NEWBERN...SIDNEY AND PORT JEFFERSON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 12:14 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1214 PM EDT THU JUN 30 2005 OHZ053-062-301645- CLARK OH-GREENE OH- 1214 PM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE AND CLARK COUNTIES THROUGH 1245 PM EDT... AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SPRINGFIELD MUNICIPAL AIRPORT... MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JOHN BRYAN STATE PARK...CLIFTON...HARMONY...PITCHIN...WILBERFORCE... CEDARVILLE...SOUTH VIENNA...PLATTSBURG...LISBON...SELMA AND SOUTH CHARLESTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 12:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1217 PM EDT THU JUN 30 2005 OHZ043-301645- SHELBY OH- 1217 PM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1245 PM EDT... AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SIDNEY...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PLATTSVILLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 12:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1239 PM EDT THU JUN 30 2005 OHZ051-061-301715- MIAMI OH-MONTGOMERY OH- 1239 PM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES THROUGH 115 PM EDT... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LUDLOW FALLS...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ENGLEWOOD...TROY...NORTHVIEW...FORT MCKINLEY...GINGHAMSBURG...TIPP CITY...AND HUBER HEIGHTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:22 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 38 min |
| Jun 30, 12:33 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 32 min |
| Jun 30, 12:46 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 44 min |
| Jun 30, 12:51 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 39 min |
| Jun 30, 1:21 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 39 min |
| Jun 30, 1:29 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 52 min |
| Jun 30, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 46 min |
| Jun 30, 1:46 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 44 min |
| Jun 30, 2:04 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 41 min |
| Jun 30, 2:09 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 66 min |
| Jun 30, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 62 min |
| Jun 30, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 58 min |
| Jun 30, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 21 min |
| Jun 30, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 56 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.